Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 115, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 23, 2025, 5:04 PM CDT for Issaquena County, Mississippi; East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2025, 5:04 PM CDT (22:04 UTC)
- Expired
- Mar 23, 2025, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, West Carroll Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:55 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 23, 2:55 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Jackson MS 255 PM CDT Sun Mar 23 2025 ...New DISCUSSION... .DISCUSSION... Issued at 255 PM CDT Sun Mar 23 2025 Through Tonight: No changes are needed with this update to the current forecast for this afternoon into overnight. The Slight Risk for severe thunderstorms remains in place, with possible damaging wind, large hail, and even isolated tornadoes with severe storms that develop. Latest observations and satellite imagery show the continued convective evolution of cumulus deck across the area as temperatures have warmed into the upper 70s and lower 80s. A few initial showers have already developed. The mixed layer atop this moist boundary layer will support stronger updrafts as this afternoon and evening progress. Convergence in vicinity of the approaching cold front and with some more subtle boundaries of convergence will be the areas of focus for showers and storms into the overnight. 700-500mb lapse rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500 J/kg MLCAPE extending from South Texas into Northwest Mississippi, and vertical totals of 28-30 align with large hail potential. Upscale growth from afternoon/evening thunderstorms will result in better damaging wind gust and isolated tornado potential along cold pool boundaries, especially if any bowing segment can become more favorably aligned with low-level wind shear. POPs will largely drop off by Monday morning, however the lingering front may keep some chance for showers in the Pine Belt of Southeast MS through late morning. Monday through Sunday: We are starting to enter the time of year where these fronts don't quite clear the region and better upper-level forcing pulls northward. The upper-level pattern through the remainder of the week will feature western ridging and eastern troughing with northwest flow between. Meanwhile at the surface, moist unstable air will remain around the western Gulf, ready to be pulled northward again with any passing wave. Models hint at potential disturbances with the frontal zone lingering around the Gulf Coast region through midweek, and this can sometimes allow upstream MCS thunderstorm activity to propagate southeast into our area. Otherwise, it will be in the Friday-Saturday time frame when the upper-level pattern breaks down some and allows a stronger weave to move across the central CONUS and bring better chances for thunderstorms. Severe storms cannot be ruled out at the end of this week, though confidence in coverage and timing was too low to include in the most recent Days 4-7 severe weather outlook. /NF/ && .AVIATION... (18Z TAFS) Issued at 1244 PM CDT Sun Mar 23 2025 Cloud cover has increased through this morning with diminished flight categories due to lowered ceilings. Gusty south winds to 25 kts are expected to continue until after 03Z when a cold front will result in a wind shift to northerly as it progresses southward. Showers and thunderstorms are expected in the vicinity of the front with a possibility for severe wind and hail. Conditions improve behind the front but low clouds and impacts to ceilings are likely to persist until late in the TAF period. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 75 52 81 / 90 10 0 0 Meridian 58 75 50 81 / 90 20 0 0 Vicksburg 57 75 52 82 / 90 0 0 0 Hattiesburg 62 79 54 84 / 80 50 0 0 Natchez 59 77 55 81 / 80 20 0 0 Greenville 51 71 51 80 / 90 0 0 0 Greenwood 53 73 51 80 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/LP
In the hours before
Special weather statement, Mar 23, 4:25 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
425 PM CDT Sun Mar 23 2025
ARZ075-LAZ007-008-015-232230-
Chicot AR-Richland LA-Morehouse LA-West Carroll LA-
425 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHICOT COUNTY...
CENTRAL MOREHOUSE...NORTHEASTERN RICHLAND AND WEST CARROLL PARISHES
THROUGH 530 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Ridge, or 9 miles southeast of Bastrop, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Mer Rouge around 430 PM CDT.
Goodwill around 440 PM CDT.
Pioneer, Forest, and Darnell around 450 PM CDT.
Oak Grove around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9151 3301 9146 3304 9146 3308 9139
3301 9123 3300 9126 3296 9128 3294 9131
3288 9131 3284 9135 3275 9134 3269 9138
3268 9140 3261 9139 3258 9145 3254 9186
3262 9192 3266 9191 3266 9194 3271 9199
TIME...MOT...LOC 2125Z 246DEG 34KT 3266 9181
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SWSpecial weather statement, Mar 23, 4:52 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
452 PM CDT Sun Mar 23 2025
MSZ047-048-053-232245-
Warren MS-Hinds MS-Claiborne MS-
452 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN...
NORTHEASTERN CLAIBORNE AND WESTERN HINDS COUNTIES THROUGH 545 PM
CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reganton, or 15 miles south of Vicksburg, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Newman, Utica, and Learned around 500 PM CDT.
Edwards around 510 PM CDT.
Raymond around 515 PM CDT.
Bolton around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 9056 3222 9028 3205 9069 3205 9072
3204 9072 3201 9078 3213 9090
TIME...MOT...LOC 2152Z 228DEG 33KT 3212 9076
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Mar 23, 4:53 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 PM CDT Sun Mar 23 2025
MSZ048-053-054-232300-
Copiah MS-Hinds MS-Claiborne MS-
453 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...SOUTH
CENTRAL HINDS AND NORTHWESTERN COPIAH COUNTIES THROUGH 600 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 12 miles east of Port Gibson, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Carpenter around 500 PM CDT.
Dentville around 505 PM CDT.
Dry Grove and Crystal Springs around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 9085 3183 9084 3183 9085 3194 9092
3221 9031 3193 9026 3179 9080 3179 9082
TIME...MOT...LOC 2153Z 241DEG 24KT 3191 9079
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:52 PM CDT | Special Weather Statement | JAN | Hinds | 53 min |
| Mar 23, 4:53 PM CDT | Special Weather Statement | JAN | Copiah | 67 min |
| Mar 23, 5:09 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 66 min |
| Mar 23, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 57 min |
| Mar 23, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 35 min |
| Mar 23, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 66 min |
| Mar 23, 5:58 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| Mar 23, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 54 min |
| Mar 23, 6:20 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 55 min |
| Mar 23, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 63 min |
| Mar 23, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Leflore, Sunflower | 76 min |
| Mar 23, 6:35 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 55 min |
| Mar 23, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 54 min |
| Mar 23, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 59 min |
| Mar 23, 4:25 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 65 min |
| Mar 23, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 67 min |
| Mar 23, 6:13 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 62 min |
| Mar 23, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.